Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

BP goes up when I see the doctors

I take a very low dose of atenolol one a day cause the doctor says i need it. I been on it a year now. But i tried to explain to him my blood pressure only goes up when i see the doctors i get nervous. I want to go off of them gradually what are the effects if i do it on my own? I monitor it at home its pretty low. And this was before i went on the pills.
Asked On : Sat, 19 Dec 2009
Answers:  1 Views:  333
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
atenolol is called a beta-blocker, which basically means it slows the heart a little so it can work more properly. first, don't stop taking atenolol abruptly, that can make your blood pressure worse. second, your blood pressure is probaly higher at the doctors office, but they should check it again in a few minutes to get a true reading. If you really want to stop taking your atenolol, tell your doctor, and yall work through it together. He may ask you to keep a blood pressure diary for a week or so to see what your blood pressure runs at different times.
Answered: Sat, 19 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor